MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL
Model Number M0061802220
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Hematuria (2558)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ureteral stent was used in a stent placement procedure for stone management for stones in the left ureter performed on (b)(6) 2022 as part of the u0652 double-j registry clinical study.On (b)(6) 2022, the contour ureteral stent was placed for stone management for stone; laser lithotripsy (with or without extraction) under fluoroscopy and cystoscopy in the left ureter.No issues were reported with the device during placement.The procedure was performed without any complications.Discharge medication included non-steroidal anti-inflammatory drugs (nsaids).There is no information if a new stent was implanted.During post procedure, the patient experienced severe left lumbar pain during urination and mild hematuria without clot.The patient was given tramadol as medication for pain and hematuria.The relationship of the adverse event to the device and the procedure was reportedly to be probably related.On (b)(6) 2022, a planned stent removal procedure was performed, the stent was successfully removed without any difficulty.Pain control of local anesthesia was required.There were no new device implanted.No issues were noted with the devices during removal.On (b)(6) 2022 the event was considered resolved.A complication of severe left lumbar pain and mild hematuria was reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to have fully recovered.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: patient code e2330 captures the reportable event of pain.Patient code e1302 captures the reportable event of hematuria.Impact code f2303 captures the reportable event medication required.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block b5 has been updated based on the additional information received on september 16, 2022.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ureteral stent was used in a stent placement procedure for stone management for stones in the left ureter performed on (b)(6) 2022 as part of the u0652 double-j registry clinical study.On (b)(6) 2022, the contour ureteral stent was placed for stone management for stone; laser lithotripsy (with or without extraction) under fluoroscopy and cystoscopy in the left ureter.No issues were reported with the device during placement.The procedure was performed without any complications.Discharge medication included non-steroidal anti-inflammatory drugs (nsaids).There is no information if a new stent was implanted.During post procedure, the patient experienced severe left lumbar pain during urination and mild hematuria without clot.The patient was given tramadol as medication for pain and hematuria.The relationship of the adverse event to the device and the procedure was reportedly to be probably related.On (b)(6) 2022, a planned stent removal procedure was performed, the stent was successfully removed without any difficulty.Pain control of local anesthesia was required.There were no new device implanted.No issues were noted with the devices during removal.On july 11, 2022 the event was considered resolved.A complication of severe left lumbar pain and mild hematuria was reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to have fully recovered.Additional information was received on september 16, 2022 stating that in the physician's assessment the data reasonably suggest the clinical events left lumbar pain while urinating, treated with tramadol, and slight hematuria (without clots), treated with medication, are anticipated in nature and severity as per the ifu and hazard analysis.Both events were reported to be probably related to the procedure and device and not related to stent removal.It is noted the patient was being treated for a uti and is pregnant, which could be contributors to back pain.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: patient code e2330 captures the reportable event of pain.Patient code e1302 captures the reportable event of hematuria.Impact code f2303 captures the reportable event medication required.Block h11: additional information block b5 has been updated based on the additional information received on (b)(6) 2022.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ureteral stent was used in a stent placement procedure for stone management for stones in the left ureter performed on (b)(6) 2022 as part of the u0652 double-j registry clinical study.On (b)(6) 2022, the contour ureteral stent was placed for stone management for stone; laser lithotripsy (with or without extraction) under fluoroscopy and cystoscopy in the left ureter.No issues were reported with the device during placement.The procedure was performed without any complications.Discharge medication included non-steroidal anti-inflammatory drugs (nsaids).There is no information if a new stent was implanted.During post procedure, the patient experienced severe left lumbar pain during urination and mild hematuria without clot.The patient was given tramadol as medication for pain and hematuria.The relationship of the adverse event to the device and the procedure was reportedly to be probably related.On (b)(6) 2022, a planned stent removal procedure was performed, the stent was successfully removed without any difficulty.Pain control of local anesthesia was required.There were no new device implanted.No issues were noted with the devices during removal.Additional information was received on (b)(6) 2022 stating that the contour ureteral stent was not removed.Additional information was received on (b)(6) 2022 stating that the stent was not removed at the time of the adverse event.The adverse event onset dates are noted as (b)(6) 2022, which was the same date as the stent removal procedure however, the adverse event occurred prior to the stent removal procedure.On (b)(6) 2022 the event was considered resolved.A complication of severe left lumbar pain and mild hematuria was reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to have fully recovered.Additional information was received on (b)(6) 2022 stating that in the physician's assessment the data reasonably suggest the clinical events left lumbar pain while urinating, treated with tramadol, and slight hematuria (without clots), treated with medication, are anticipated in nature and severity as per the ifu and hazard analysis.Both events were reported to be probably related to the procedure and device and not related to stent removal.It is noted the patient was being treated for a uti and is pregnant, which could be contributors to back pain.Additional information was received on (b)(6) 2022 stating that the contour ureteral stent was not removed.Additional information was received on (b)(6) 2022 stating that the stent was not removed at the time of the adverse event.The adverse event onset dates are noted as (b)(6) 2022, which was the same date as the stent removal procedure however, the adverse event occurred prior to the stent removal procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a contour ureteral stent was used in a stent placement procedure for stone management for stones in the left ureter performed on (b)(6) 2022 as part of the u0652 double-j registry clinical study.On (b)(6) 2022, the contour ureteral stent was placed for stone management for stone; laser lithotripsy (with or without extraction) under fluoroscopy and cystoscopy in the left ureter.No issues were reported with the device during placement.The procedure was performed without any complications.Discharge medication included non-steroidal anti-inflammatory drugs (nsaids).There is no information if a new stent was implanted.During post procedure, the patient experienced severe left lumbar pain during urination and mild hematuria without clot.The patient was given tramadol as medication for pain and hematuria.The relationship of the adverse event to the device and the procedure was reportedly to be probably related.On (b)(6) 2022, a planned stent removal procedure was performed, the stent was successfully removed without any difficulty.Pain control of local anesthesia was required.There were no new device implanted.No issues were noted with the devices during removal.Additional information was received on november 04, 2022 stating that the contour ureteral stent was not removed.Additional information was received on november 16, 2022 stating that the stent was not removed at the time of the adverse event.The adverse event onset dates are noted as july 11, 2022, which was the same date as the stent removal procedure however, the adverse event occurred prior to the stent removal procedure.On july 11, 2022 the event was considered resolved.A complication of severe left lumbar pain and mild hematuria was reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to have fully recovered.Additional information was received on september 16, 2022 stating that in the physician's assessment the data reasonably suggest the clinical events left lumbar pain while urinating, treated with tramadol, and slight hematuria (without clots), treated with medication, are anticipated in nature and severity as per the ifu and hazard analysis.Both events were reported to be probably related to the procedure and device and not related to stent removal.It is noted the patient was being treated for a uti and is pregnant, which could be contributors to back pain.Additional information was received on november 04, 2022 stating that the contour ureteral stent was not removed.Additional information was received on november 16, 2022 stating that the stent was not removed at the time of the adverse event.The adverse event onset dates are noted as july 11, 2022, which was the same date as the stent removal procedure however, the adverse event occurred prior to the stent removal procedure.Additional information was received on january 04, 2023 stating that the adverse event of slight hematuria without clots onset date was on july 05, 2022.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: patient code (b)(6) captures the reportable event of pain.Patient code (b)(6) captures the reportable event of hematuria.Impact code (b)(6) captures the reportable event medication required.Block h11: additional information: block b5 has been updated based on the additional information received on january 04, 2023.Block b6 relevant tests/laboratory data; block e1 initial reporter first name and initial reporter last name has been corrected.

Brand Name
CONTOUR
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15263327
Report Number3005099803-2022-04579
Device Sequence Number14844473
Product Code FAD
UDI-Device Identifier08714729058502
UDI-Public08714729058502
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061802220
Device Catalogue Number180-222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/16/2022
11/04/2022
12/27/2022
Initial Report FDA Received Date08/20/2022
Supplement Report FDA Received Date10/11/2022
11/30/2022
01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexFemale